Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2018, 7:36 PM CDT for Wheeler County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 7:36 PM CDT (00:36 UTC)
- Expired
- May 25, 2018, 8:17 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:45 PM CDT | HAIL 1.25 | 4 Wsw Briscoe, TX | REPORT RECEIVED VIA SPOTTER NETWORK. |
| May 25, 7:51 PM CDT | HAIL 1.25 | 5 Wsw Briscoe, TX | HALF DOLLAR SIZE RECEIVED VIA SPOTTER NETWORK. |
| May 25, 7:55 PM CDT | FUNNEL CLOUD | 1 Nnw Wheeler, TX | LOCAL ABC AFFILIATE WEBCAM CAPTURING HIGH BASED FUNNEL CLOUD WITH THUNDERSTORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WUUS54 KAMA 260036
SVRAMA
TXC483-260130-
/O.NEW.KAMA.SV.W.0082.180526T0036Z-180526T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
736 PM CDT FRI MAY 25 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Central Wheeler County in the Panhandle of Texas...
* Until 830 PM CDT
* At 736 PM CDT, a severe thunderstorm was located 4 miles south of
Briscoe, or 20 miles north of Shamrock, moving south at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. Some mid-level rotation is also being
indicated with this storm.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Briscoe, Wheeler and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 10002 3530 10045 3562 10038 3562 10019
TIME...MOT...LOC 0036Z 000DEG 15KT 3551 10030
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Ward2 follow-up statements
477
WWUS54 KAMA 260109
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
809 PM CDT FRI MAY 25 2018
TXC483-260130-
/O.CON.KAMA.SV.W.0082.000000T0000Z-180526T0130Z/
Wheeler TX-
809 PM CDT FRI MAY 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL WHEELER COUNTY...
At 809 PM CDT, a severe thunderstorm was located over Wheeler, or 18
miles north of Shamrock, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Wheeler and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 10002 3530 10045 3552 10035 3552 10023
TIME...MOT...LOC 0109Z 327DEG 18KT 3548 10029
HAIL...1.00IN
WIND...60MPH
$$
Ward936
WWUS54 KAMA 260117
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
817 PM CDT FRI MAY 25 2018
TXC483-260126-
/O.CAN.KAMA.SV.W.0082.000000T0000Z-180526T0130Z/
Wheeler TX-
817 PM CDT FRI MAY 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHEELER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3529 10002 3530 10045 3552 10035 3552 10023
TIME...MOT...LOC 0115Z 000DEG 15KT 3545 10029
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:37 PM CDT, 59 minutes earlier.
Area forecast discussion, May 25, 6:37 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 637 PM CDT Fri May 25 2018 .AVIATION...00Z TAFs...VFR conditions will prevail at all terminals through the forecast period. Clear skies are expected, with winds from the north AOB 10 kts becoming southeasterly BTWN 5 to 15 kts AFT 26/17Z. Bieda && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 98 66 96 66 / 0 5 0 20 10 Beaver OK 63 99 67 98 68 / 5 0 0 20 20 Boise City OK 57 96 62 94 60 / 5 0 0 30 20 Borger TX 65 99 69 99 69 / 0 5 0 20 20 Boys Ranch TX 62 99 65 98 65 / 0 0 0 30 20 Canyon TX 62 99 65 97 65 / 0 0 0 20 10 Clarendon TX 66 97 66 97 68 / 10 5 0 10 5 Dalhart TX 57 97 61 95 60 / 5 0 0 30 20 Guymon OK 60 99 65 96 65 / 0 0 0 30 20 Hereford TX 61 99 65 97 65 / 0 0 0 20 10 Lipscomb TX 64 97 68 98 69 / 10 0 0 10 20 Pampa TX 64 95 66 95 67 / 0 0 0 20 10 Shamrock TX 66 97 68 97 70 / 20 0 0 5 5 Wellington TX 66 99 68 99 70 / 20 0 0 5 5 && .PREV DISCUSSION... /Issued 415 PM CDT Fri May 25 2018/ DISCUSSION... Rapidly developing convection over southeast sections at this time may become strong to severe through the early evening. Otherwise, few changes to the forecast. Very warm conditions expected daily. Saturday not expected to be quite as hot as earlier thought, as southeast winds expected to prevail. This will position the dryline over the Panhandles Saturday afternoon, but airmass expected to be sufficiently capped, due partly to mid- level ridge making its way across the forecast area, no thunderstorms are forecast. By Sunday afternoon, increasingly diffluent mid-level flow and adequate instability warrants pops over mainly western 3/4 of area. Thunderstorms possible Sunday night across mainly northern sections as southeast low-level jet develops. Monday afternoon and Monday night expected to sufficiently unstable for thunderstorms, mainly over the eastern 2/3 of the area. Dryline could also support thunder in eastern sections on Tuesday. Wednesday and Wednesday night pops offered by Blend over northern sections seem too high and have been limited to 30 percent. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/98
Hazardous weather outlook, May 25, 3:48 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Fri May 25 2018 OKZ001>003-TXZ001>020-317-261100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 348 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated thunderstorms are expected across the eastern Panhandles through early this evening. A few storms may become strong to severe with large hail and damaging winds being the main threats. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated fire weather conditions may develop on Saturday through Monday,and again Thursday across mainly western sections of the Panhandles. Thunderstorms will be possible across parts of the Panhandles Sunday through Wednesday. Some of the storms may become strong to severe with damaging winds and large hail as the main threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed early this evening. Area fire managers and emergency officials should be alert for elevated fire weather conditions Saturday through Monday, and again Thursday. Cockrell
In the hours before
Special weather statement, May 25, 3:36 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Amarillo TX
336 PM CDT FRI MAY 25 2018
TXZ019-252100-
Donley TX-
336 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONLEY COUNTY UNTIL
400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hedley, or 12 miles east of Clarendon, moving east at 20 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3484 10086 3498 10072 3495 10054 3475 10054
3475 10085
TIME...MOT...LOC 2036Z 285DEG 16KT 3490 10067
WardSpecial weather statement, May 25, 4:01 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
401 PM CDT FRI MAY 25 2018
TXZ019-252130-
Donley TX-
401 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONLEY COUNTY UNTIL
430 PM CDT...
At 401 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hedley, or 9 miles northwest of Memphis, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hedley and Lelia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3482 10075 3491 10078 3490 10054 3475 10054
3475 10075
TIME...MOT...LOC 2101Z 273DEG 14KT 3482 10066
WardSpecial weather statement, May 25, 4:24 PM CDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Amarillo TX 424 PM CDT FRI MAY 25 2018 TXZ020-252215- Collingsworth TX- 424 PM CDT FRI MAY 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH COUNTY UNTIL 515 PM CDT... At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Memphis, moving east to southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Collingsworth County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3487 10054 3486 10026 3475 10030 3475 10054 TIME...MOT...LOC 2123Z 278DEG 13KT 3478 10048 Ward
Local storm report, May 25, 7:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 4 NW BRISCOE 35.62N 100.34W
05/25/2018 E1.00 INCH HEMPHILL TX STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL VIA SPOTTER
NETWORK.
&&
EVENT NUMBER AMA1800105
BIEDALocal storm report, May 25, 7:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL GAGEBY 35.62N 100.34W
05/25/2018 M1.00 INCH WHEELER TX TRAINED SPOTTER
REPORT RECEIVED VIA TWITTER.
&&
EVENT NUMBER AMA1800106
BIEDALocal storm report, May 25, 7:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 WNW BRISCOE 35.59N 100.32W
05/25/2018 M1.25 INCH WHEELER TX BROADCAST MEDIA
REPORT RECEIVED VIA TWITTER.
&&
EVENT NUMBER AMA1800107
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:22 AM CDT | Heat Advisory | AMA | Armstrong, Randall | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.